Alert archive / Oklahoma / Red Flag Warnings in 2019

Red Flag Warning 2, NWS Norman, OK

November 25, 201924 counties in Oklahoma; 5 counties in Texas

NWS Norman, OK issued this red flag warning at Nov 25, 2019, 3:58 PM CST for 24 counties in Oklahoma; 5 counties in Texas. It took effect at Nov 26, 2019, 11:00 AM CST. It was in force for 9 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 25, 2019, 3:58 PM CST (21:58 UTC)
In effect from
Nov 26, 2019, 11:00 AM CST
Expired
Nov 26, 2019, 8:00 PM CST
In force
9 hr
Issued by
NWS Norman, OK
All 29 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 122 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 1:10 PM CSTNON-TSTM WND GST 583 Ssw Freedom, OK
Nov 26, 1:15 PM CSTNON-TSTM WND GST 598 Wsw Arnett, OK
Nov 26, 1:15 PM CSTNON-TSTM WND GST 6216 Nne Freedom, OKMAY RANCH MESONET SITE.
Nov 26, 1:19 PM CSTNON-TSTM WND GST 581 Ssw Gage, OK
Nov 26, 1:35 PM CSTNON-TSTM WND GST 623 Ssw Freedom, OKMESONET STATION FREE FREEDOM.
Nov 26, 1:50 PM CSTNON-TSTM WND GST 602 Wsw Woodward, OK
Nov 26, 1:55 PM CSTNON-TSTM WND GST 6413 Nne Camp Houston, OKMAY RANCH MESONET.
Nov 26, 2:10 PM CSTNON-TSTM WND GST 594 Wnw Camargo, OK
Nov 26, 2:30 PM CSTNON-TSTM WND GST 633 Wnw Camargo, OK
Nov 26, 2:40 PM CSTNON-TSTM WND GST 584 Ne Cestos, OKSEILING MESONET.
Nov 26, 2:45 PM CSTNON-TSTM WND GST 591 Sw Cherokee, OK
Nov 26, 3:06 PM CSTNON-TSTM WND GST 59Burns Flat, OKMEASURED AT CLINTON-SHERMAN AIRPORT
Nov 26, 4:30 PM CSTNON-TSTM WND GST 582 Ssw Vance Air Force B, OKAWOS VANCE AFB.
Nov 26, 6:25 PM CSTNON-TSTM WND GST 623 W Goodlett, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2449 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

904 
WWUS84 KOUN 252158
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
358 PM CST Mon Nov 25 2019

...Critical Fire Weather Conditions Expected Tuesday...

OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-087-088-
260600-
/O.UPG.KOUN.FW.A.0002.191126T1700Z-191127T0000Z/
/O.NEW.KOUN.FW.W.0002.191126T1700Z-191127T0000Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Blaine-Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Hardeman-Foard-Wilbarger-Knox-Baylor-
358 PM CST Mon Nov 25 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR
high WINDS AND LOW RELATIVE HUMIDITY FOR western Oklahoma and 
western north Texas...

The National Weather Service in Norman has issued a Red Flag
Warning for high winds and low relative humidity, which is in 
effect from 11 AM to 6 PM CST Tuesday.

* TIMING...11 AM through 6 PM Tuesday

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...In the lower 60s.

* IMPACTS...If fires start, they will spread rapidly and will be 
  difficult to contain. Ongoing fires may grow larger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
899 
WWUS84 KOUN 260430
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
1030 PM CST Mon Nov 25 2019

...Critical Fire Weather Conditions Expected Tuesday...

OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-087-088-
261230-
/O.CON.KOUN.FW.W.0002.191126T1700Z-191127T0000Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Blaine-Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Hardeman-Foard-Wilbarger-Knox-Baylor-
1030 PM CST Mon Nov 25 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
TUESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...

* TIMING...11 AM through 6 PM Tuesday

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...In the lower 60s.

* IMPACTS...If fires start, they will spread rapidly and will be 
  difficult to contain. Ongoing fires may grow larger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$
617 
WWUS84 KOUN 261017
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
417 AM CST Tue Nov 26 2019

...Critical Fire Weather Conditions Expected This Afternoon...

OKZ007-008-012-013-018-270000-
/O.EXA.KOUN.FW.W.0002.191126T1700Z-191127T0000Z/
Grant-Kay-Garfield-Noble-Kingfisher-
417 AM CST Tue Nov 26 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY FOR
NORTH CENTRAL OKLAHOMA...

The National Weather Service in Norman has issued a Red Flag
Warning for breezy winds and low relative humidity, which is in
effect from 11 AM this morning to 6 PM CST this evening.

* TIMING...11 AM through 6 PM Tuesday

* WINDS...Southwest 25 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...In the upper 60s.

* IMPACTS...If fires start, they will spread rapidly and will be 
  difficult to contain. Ongoing fires may grow larger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$

OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>085-087-088-
270000-
/O.CON.KOUN.FW.W.0002.191126T1700Z-191127T0000Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Blaine-Beckham-Washita-Caddo-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Hardeman-Foard-Wilbarger-Knox-Baylor-
417 AM CST Tue Nov 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
TUESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...

* TIMING...11 AM through 6 PM Tuesday

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the 60s to lower 70s in northern Texas.

* IMPACTS...If fires start, they will spread rapidly and will be 
  difficult to contain. Ongoing fires may grow larger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$
226 
WWUS84 KOUN 262100
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
300 PM CST Tue Nov 26 2019

...Critical Fire Weather Conditions Continue Through Early Evening...

OKZ004>018-021>023-033>038-TXZ083>085-087-088-270000-
/O.CON.KOUN.FW.W.0002.000000T0000Z-191127T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-
Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman-Foard-
Wilbarger-Knox-Baylor-
300 PM CST Tue Nov 26 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR high WINDS AND LOW RELATIVE HUMIDITY FOR Western and NORTH 
CENTRAL OKLAHOMA and western north Texas...

* TIMING...11 AM through 6 PM Tuesday

* WINDS...West southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...In the lower 60s.

* IMPACTS...If fires start, they will spread rapidly and will be 
  difficult to contain. Ongoing fires may grow larger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$
666 
WWUS84 KOUN 262358
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
558 PM CST Tue Nov 26 2019

...Critical Fire Weather Conditions Continue Through Early
Evening...

OKZ004>006-009>011-014-015-021-270100-
/O.CAN.KOUN.FW.W.0002.000000T0000Z-191127T0000Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Beckham-
558 PM CST Tue Nov 26 2019

...RED FLAG WARNING IS CANCELLED FOR NORTHWEST OKLAHOMA...

The National Weather Service in Norman has cancelled the Red Flag
Warning.

$$

OKZ007-008-012-013-016>018-022-023-033>038-TXZ083>085-087-088-
270200-
/O.EXT.KOUN.FW.W.0002.000000T0000Z-191127T0200Z/
Grant-Kay-Garfield-Noble-Custer-Blaine-Kingfisher-Washita-Caddo-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman-Foard-
Wilbarger-Knox-Baylor-
558 PM CST Tue Nov 26 2019

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING FOR
PORTIONS OF NORTH CENTRAL, WEST CENTRAL, AND SOUTHWEST OKLAHOMA 
AND WESTERN NORTH TEXAS...

* TIMING...Through 8 PM this evening. 

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...In the mid 50s to low 60s.

* IMPACTS...If fires start, they will spread rapidly and will be 
  difficult to contain. Ongoing fires may grow larger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
contribute to extreme fire behavior.

&&

$$

Mahale
693 
WWUS84 KOUN 270159
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
759 PM CST Tue Nov 26 2019

OKZ007-008-012-013-016>018-022-023-033>038-TXZ083>085-087-088-
270300-
/O.EXP.KOUN.FW.W.0002.000000T0000Z-191127T0200Z/
Grant-Kay-Garfield-Noble-Custer-Blaine-Kingfisher-Washita-Caddo-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman-Foard-
Wilbarger-Knox-Baylor-
759 PM CST Tue Nov 26 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 25, 2:59 PM CST, 59 minutes earlier.

Area forecast discussion, Nov 25, 2:59 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
259 PM CST Mon Nov 25 2019

.DISCUSSION...
This week's forecast will be marked by high winds and critical fire
weather tomorrow, mainly across western Oklahoma and western north
Texas; followed by precipitation chances Wednesday evening
through Saturday morning, including a chance for wintry mix late
Wednesday night across northwest Oklahoma and a slight risk for
severe storms on Friday.

Downslope flow and deep mixing ahead of an approaching cold front
will result in winds up to 40 mph gusting to 55-60 mph across much
of western Oklahoma and western north Texas. A high wind warning is
in effect for these western counties surrounded by a wind advisory
for the rest of the forecast area. In addition, low RH values (12-
17%) will combine with the high winds to result in critical fire
weather concerns. The fire weather watch has been converted into a
red flag warning.

Winds should drop off a bit (though still be quite breezy) after the
sun sets and the cold front moves through Tuesday night. Much cooler
temperatures will fill in behind this front.

Precipitation chances do not start increasing until late Wednesday
when mid level warm moisture advection starts coming in from the
south.

Precipitation type Wednesday night remains a challenge. Raw model
guidance is trending slightly warmer at the surface, so frozen
precipitation may be more confined to northwest Oklahoma. However,
models vary significantly on the warm nose and near surface freezing
layer. Sleet, freezing rain, and/or snow will all be possible in
northwest Oklahoma.

Rain chances diminish somewhat Thursday and continue into Saturday
morning. With a return to southerly surface flow on Friday, theta-e
advection will allow for some modest instability supporting
thunderstorms. With a strong low level jet, strong to severe
thunderstorms will also be possible.

Models are coming into better agreement with the arrival time of a
closed low this weekend, clearing out precipitation by Saturday
afternoon and leaving the rest of the weekend cold and dry.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  41  71  33  49 /   0   0   0   0
Hobart OK         39  68  29  48 /   0   0   0   0
Wichita Falls TX  46  75  33  52 /   0   0   0  10
Gage OK           32  62  23  46 /   0   0   0   0
Ponca City OK     39  68  30  48 /   0  10  10   0
Durant OK         48  74  38  55 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon to 9 PM CST Tuesday for OKZ008-013-
     018>020-024>032-039>043-045>047-050-051.

     High Wind Warning from noon to 9 PM CST Tuesday for OKZ004>007-
     009>012-014>017-021>023-033>038-044.

     Red Flag Warning from 11 AM to 6 PM CST Tuesday for OKZ004>006-
     009>011-014>017-021>023-033>038.

TX...Wind Advisory from noon to 9 PM CST Tuesday for TXZ089-090.

     High Wind Warning from noon to 9 PM CST Tuesday for TXZ083>088.

     Red Flag Warning from 11 AM to 6 PM CST Tuesday for TXZ083>085-
     087-088.

&&

30/14
Hazardous weather outlook, Nov 25, 12:36 PM CST, 3 hours 22 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1236 PM CST Mon Nov 25 2019

OKZ004>048-050>052-TXZ083>090-261845-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1236 PM CST Mon Nov 25 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Fire Weather...
Critical fire conditions are expected Tuesday for western
Oklahoma and western north Texas. Relative humidity values
will range from 15 to 25 percent with wind gusts up to 60 mph.

.High Winds...
Winds across western Oklahoma and western north Texas are expected
to reach 30 to 40 mph with gusts up to 60 mph. Much of central
Oklahoma could see winds of 25 to 35 mph with gusts to 45 mph.

.Winter Weather...
Northwest Oklahoma could see a light wintry mix overnight
Wednesday night into Thursday morning.

.Thunderstorms...
There is a chance of thunderstorms across the area on Friday.
A few strong to severe storms are possible, especially during the
afternoon and evening.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 3:22 AM CSTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Comanche, Custer and 13 more13 hr
Nov 25, 12:30 PM CSTHigh Wind WarningOUNAlfalfa, Beckham, Blaine, Caddo, Comanche, Cotton and 16 more32 hr
Nov 25, 12:30 PM CSTWind AdvisoryOUNCanadian, Carter, Cleveland, Coal, Garvin, Grady and 18 more35 hr

Nearby

Red Flag Warnings in Oklahoma, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.